Positive Solutions for First-Order Nonlinear Caputo-Hadamard Fractional Relaxation Differential Equations

Download PDF


DOI: 10.46793/KgJMat2106.897A


This article concerns the existence and uniqueness of positive solutions of the first-order nonlinear Caputo-Hadamard fractional relaxation differential equation

   ????  α1 (x (t) − g (t,x (t))) + wx  (t) =  f (t,x (t)) , 1 <  t ≤ e,

   x (1 ) = x0  >  g (1, x0 ) > 0,

where 0 < α 1. In the process we convert the given fractional differential equation into an equivalent integral equation. Then we construct appropriate mappings and employ the Krasnoselskii fixed point theorem and the method of upper and lower solutions to show the existence of a positive solution of this equation. We also use the Banach fixed point theorem to show the existence of a unique positive solution. Finally, an example is given to illustrate our results.


Fixed points, fractional differential equations, positive solutions, existence, uniqueness, relaxation phenomenon.


[1]   S. Abbas, Existence of solutions to fractional order ordinary and delay differential equations and applications, Electron. J. Differential Equations 2011(9) (2011), 1–11.

[2]   R. P. Agarwal, Y. Zhou and Y. He, Existence of fractional functional differential equations, Comput. Math. Appl. 59 (2010), 1095–1100.

[3]   B. Ahmad and S. K. Ntouyas, Existence and uniqueness of solutions for Caputo-Hadamard sequential fractional order neutral functional differential equations, Electron. J. Differential Equations 2017(36) (2017), 1–11.

[4]   H. Boulares, A. Ardjouni and Y. Laskri, Positive solutions for nonlinear fractional differential equations, Positivity 21 (2017), 1201–1212.

[5]   H. Boulares, A. Ardjouni and Y. Laskri, Stability in delay nonlinear fractional differential equations, Rend. Circ. Mat. Palermo 65 (2016), 243–253.

[6]   A. Chidouh, A. Guezane-Lakoud and R. Bebbouchi, Positive solutions of the fractional relaxation equation using lower and upper solutions, Vietnam J. Math. 44(4) (2016), 739–748.

[7]   F. Ge and C. Kou, Stability analysis by Krasnoselskii’s fixed point theorem for nonlinear fractional differential equations, Appl. Math. Comput. 257 (2015), 308–316.

[8]   F. Ge and C. Kou, Asymptotic stability of solutions of nonlinear fractional differential equations of order 1 < α < 2, Journal of Shanghai Normal University 44(3) (2015), 284–290.

[9]   A. A. Kilbas, H. H. Srivastava and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, Elsevier Science, Amsterdam, 2006.

[10]   C. Kou, H. Zhou and Y. Yan, Existence of solutions of initial value problems for nonlinear fractional differential equations on the half-axis, Nonlinear Anal. 74 (2011), 5975–5986.

[11]   V. Lakshmikantham and A. S. Vatsala, Basic theory of fractional differential equations, Nonlinear Anal. 69 (2008) 2677–2682.

[12]   N. Li and C. Wang, New existence results of positive solution for a class of nonlinear fractional differential equations, Acta Math. Sci. 33 (2013), 847–854.

[13]   I. Podlubny, Fractional Differential Equations, Academic Press, San Diego, 1999.

[14]   W. R. Schneider, Completely monotone generalized Mittag-Leffler functions, Expo. Math. 14 (1996), 3–16.

[15]   D. R. Smart, Fixed Point Theorems, Cambridge Tracts in Mathematics 66, Cambridge University Press, London, New York, 1974.

[16]   S. Zhang, The existence of a positive solution for a nonlinear fractional differential equation, J. Math. Anal. Appl. 252 (2000), 804–812.